Anaemic again

Hi everyone. I've been feeling really good for 6 months on 125mcg Thyroxine. Taking Vit D, B12, Nutri-Adrenal, Selenium, magnesium and digestive enzymes etc. However now Im feeling anaemic again. I had a course of iron tablets about a year ago and I responded well, but despite a really good diet I'm anaemic again. Does anyone know why this keeps happening or what I can say to the Dr. I'm feeling quite low again and a bit tearful - not the best way to feel before what is always a confrontation and the usual palaver with the surgery. Any advice as to how to handle this, what to say would be so much appreciated. Many thanks Ali

2 Replies

oldestnewest
  • Low thyroid hormone levels can result in low stomach acidity which makes absorption of iron less readily achieved. Hopefully, getting diagnosed and treated for the thyroid will help for the future.

    This old blog and the comments might be of some interest:

    thyroiduk.healthunlocked.co...

    However, repeated low iron levels can be very significant - for example, a stomach bleed. It is very important to have someone medically qualified involved so anything can be checked and tests run.

    And, as we always suggest, do get your actual blood test results, printed out, when you get them.

    Also, be aware that if you do have to take any iron supplements, do so at least FOUR HOURS away from levothyroxine - before and after. Otherwise they can severely interfere with absorption.

    Rod

  • Thanks Rod. I am surprised to be anaemic again as I was diagnosed and treated for anaemia when I was diagnosed and treated for hypt T 2 years ago. I'll try and increase my stomach acid. Does this have anything to do with a low B12 result too. Its low but not out of range, so the gp says it's fine. Ali

You may also like...